Alert archive / Colorado / Flood Watches in 2012

Flood Watch 1, NWS Pueblo, CO

June 26, 2012El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this flood watch at Jun 26, 2012, 3:38 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Jun 27, 2012, 3:03 PM MDT. It was in force for 87 min.

The area

The counties it named.

The facts

Issued
Jun 26, 2012, 3:38 PM MDT (21:38 UTC)
In effect from
Jun 27, 2012, 3:03 PM MDT
Expired
Jun 27, 2012, 4:30 PM MDT
In force
87 min
Issued by
NWS Pueblo, CO
Flood severity
None

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4991 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WGUS65 KPUB 262138
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT TUE JUN 26 2012

...LOCALLY HEAVY RAINFALL COULD FALL ACROSS THE WALDO BURN SCAR
REGION LATE TOMORROW AFTERNOON AND EVENING...

.A COLD FRONT WILL MOVE ACROSS WESTERN EL PASO COUNTY REGION
TOMORROW AFTERNOON. MOIST UNSTABLE AIR WILL MOVE INTO THE AREA
LATE TOMORROW AFTERNOON AND EVENING. THIS UNSTABLE ATMOSPHERE MAY
ALLOW FOR THUNDERSTORMS TO DEVELOP OVER THE WALDO BURN SCAR. IF A
THUNDERSTORM SHOULD FORM OVER THE BURN SCAR REGION...THEN FLASH
FLOODING WOULD BE POSSIBLE. REMEMBER...IT WOULD NOT TAKE MUCH
RAINFALL TO CAUSE SIGNIFICANT FLASH FLOODING. POPULATED AREAS
WHICH COULD SEE THE MOST SIGNIFICANT FLASH FLOODING WOULD BE
MANITOU SPRINGS AND OLD COLORADO CITY.

COZ081-085-270545-
/O.NEW.KPUB.FA.A.0001.120627T2300Z-120628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...COLORADO SPRINGS
338 PM MDT TUE JUN 26 2012

...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO...INCLUDING 
  THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. 

* FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING

* RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE
  ACROSS THE WALDO BURN SCAR REGION LATE TOMORROW AFTERNOON AND
  EVENING.

* POPULATED AREAS WHICH COULD SEE THE MOST SERIOUS FLASH FLOODING
  POTENTIAL WOULD BE THE CITIES OF MANITOU SPRINGS AND OLD COLORADO
  CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

HODANISH
5 follow-up statements
051 
WGUS65 KPUB 270515
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1115 PM MDT TUE JUN 26 2012

...LOCALLY HEAVY RAINFALL COULD FALL ACROSS THE WALDO BURN SCAR
REGION LATE TOMORROW AFTERNOON AND EVENING...

.A COLD FRONT WILL MOVE ACROSS WESTERN EL PASO COUNTY REGION
TOMORROW AFTERNOON. MOIST UNSTABLE AIR WILL MOVE INTO THE AREA
LATE TOMORROW AFTERNOON AND EVENING. THIS UNSTABLE ATMOSPHERE MAY
ALLOW FOR THUNDERSTORMS TO DEVELOP OVER THE WALDO BURN SCAR. IF A
THUNDERSTORM SHOULD FORM OVER THE BURN SCAR REGION...THEN FLASH
FLOODING WOULD BE POSSIBLE. REMEMBER...IT WOULD NOT TAKE MUCH
RAINFALL TO CAUSE SIGNIFICANT FLASH FLOODING. POPULATED AREAS
WHICH COULD SEE THE MOST SIGNIFICANT FLASH FLOODING WOULD BE
MANITOU SPRINGS AND OLD COLORADO CITY.

COZ081-085-271315-
/O.CON.KPUB.FA.A.0001.120627T2300Z-120628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...COLORADO SPRINGS
1115 PM MDT TUE JUN 26 2012

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING

* RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE 
  ACROSS THE WALDO BURN SCAR REGION LATE TOMORROW AFTERNOON AND 
  EVENING. 

* POPULATED AREAS WHICH COULD SEE THE MOST SERIOUS FLASH 
  FLOODING POTENTIAL WOULD BE THE CITIES OF MANITOU SPRINGS AND 
  OLD COLORADO CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
819 
WGUS65 KPUB 271107
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
507 AM MDT WED JUN 27 2012

...FLASH FLOODING POSSIBLE ACROSS THE WALDO BURN SCAR REGION LATE
THIS AFTERNOON AND THIS EVENING...

.A COLD FRONT WILL MOVE ACROSS TELLER AND EL PASO COUNTIES BY
EARLY EVENING...ALLOWING MOIST UNSTABLE AIR AND SCATTERED
THUNDERSTORMS TO MOVE INTO THE AREA. IF THUNDERSTORMS FORM OVER
THE BURN SCAR REGION...LOCALIZED FLASH FLOODING WOULD BE POSSIBLE.
IT WILL NOT TAKE MUCH RAINFALL TO CAUSE SIGNIFICANT FLASH
FLOODING. POPULATED AREAS WHICH COULD SEE THE MOST SIGNIFICANT
FLASH FLOODING WOULD BE MANITOU SPRINGS AND OLD COLORADO CITY.

COZ081-085-271915-
/O.CON.KPUB.FA.A.0001.120627T2300Z-120628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...COLORADO SPRINGS
507 AM MDT WED JUN 27 2012

...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THIS
EVENING...

THE FLOOD WATCH CONTINUES FOR

* EL PASO AND TELLER COUNTIES AND THE RAMPART RANGE.

* FROM LATE THIS AFTERNOON THROUGH THIS EVENING.

* RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE
  ACROSS THE WALDO BURN SCAR REGION LATE THIS AFTERNOON AND
  EVENING.

* AREAS WITH THE MOST SERIOUS FLASH FLOOD POTENTIAL INCLUDE
  MANITOU SPRINGS AND OLD COLORADO CITY...ESPECIALLY BELOW THE
  WILLIAMS CREEK AND WALDO CREEK DRAINAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
839 
WGUS65 KPUB 271836
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1236 PM MDT WED JUN 27 2012

...FLASH FLOODING POSSIBLE ACROSS THE WALDO BURN SCAR REGION FROM 
THIS AFTERNOON INTO THIS EVENING...

.A COLD FRONT IS EXPECTED TO MOVE ACROSS TELLER AND EL PASO COUNTIES
LATER THIS AFTERNOON...ALLOWING MOIST UNSTABLE AIR AND SCATTERED
THUNDERSTORMS TO MOVE INTO THE AREA. IF THUNDERSTORMS FORM OVER
THE BURN SCAR REGION...LOCALIZED FLASH FLOODING WOULD BE POSSIBLE.
IT WILL NOT TAKE MUCH RAINFALL TO CAUSE SIGNIFICANT FLASH
FLOODING. POPULATED AREAS WHICH COULD SEE THE MOST SIGNIFICANT
FLASH FLOODING WOULD BE MANITOU SPRINGS AND OLD COLORADO CITY.

COZ081-085-280400-
/O.CON.KPUB.FA.A.0001.120627T2300Z-120628T0400Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...COLORADO SPRINGS
1236 PM MDT WED JUN 27 2012

...FLOOD WATCH REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* FROM 5 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING.

* RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE
  ACROSS THE WALDO BURN SCAR REGION FROM LATER THIS AFTERNOON INTO
  THIS EVENING.

* AREAS WITH THE MOST SERIOUS FLASH FLOOD POTENTIAL INCLUDE 
  MANITOU SPRINGS AND OLD COLORADO CITY...ESPECIALLY BELOW THE 
  WILLIAMS CREEK AND WALDO CREEK DRAINAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
056 
WGUS65 KPUB 272103
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT WED JUN 27 2012

...FLASH FLOODING POSSIBLE ACROSS THE WALDO BURN SCAR REGION FROM
THIS AFTERNOON INTO THIS EVENING...

.MOIST AND UNSTABLE AIR MOVING ACROSS EL PASO AND TELLER COUNTIES
FROM THIS AFTERNOON INTO THIS EVENING WILL ALLOW SCATTERED
THUNDERSTORMS TO MOVE ACROSS THE AREA. IF THUNDERSTORMS FORM OVER
THE BURN SCAR REGION...LOCALIZED FLASH FLOODING WOULD BE POSSIBLE.
IT WILL NOT TAKE MUCH RAINFALL TO CAUSE SIGNIFICANT FLASH
FLOODING. POPULATED AREAS WHICH COULD SEE THE MOST SIGNIFICANT
FLASH FLOODING WOULD BE MANITOU SPRINGS AND OLD COLORADO CITY.

COZ081-085-280400-
/O.EXT.KPUB.FA.A.0001.120627T2103Z-120628T0400Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...COLORADO SPRINGS
303 PM MDT WED JUN 27 2012

...FLOOD WATCH NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* UNTIL 10 PM MDT THIS EVENING.

* RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE
  ACROSS THE WALDO BURN SCAR REGION FROM THIS AFTERNOON INTO THIS
  EVENING.

* AREAS WITH THE MOST SERIOUS FLASH FLOOD POTENTIAL INCLUDE 
  MANITOU SPRINGS AND OLD COLORADO CITY...ESPECIALLY BELOW THE 
  WILLIAMS CREEK AND WALDO CREEK DRAINAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
023 
WGUS65 KPUB 272230
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT WED JUN 27 2012

...FLOOD WATCH FOR THE WALDO CANYON FIRE AREA CANCELLED...

.THE FLOOD WATCH WHICH WAS IN EFFECT FOR THE WALDO CANYON FIRE AREA
HAS BEEN CANCELLED. THE THREAT OF LOCALLY HEAVY RAIN HAS ENDED.

COZ081-085-272330-
/O.CAN.KPUB.FA.A.0001.000000T0000Z-120628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...COLORADO SPRINGS
430 PM MDT WED JUN 27 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR THE WALDO CANYON FIRE AREA HAS BEEN CANCELLED.
THE THREAT OF HEAVY RAIN HAS ENDED. 

$$

HODANISH

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flood watch went out at Jun 26, 3:26 PM MDT, 12 minutes earlier.

Area forecast discussion, Jun 26, 3:26 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT TUE JUN 26 2012

.SHORT TERM...

TONIGHT AND TOMORROW...

...RED FLAG CONDITIONS ACROSS MOST OF THE AREA AGAIN TOMORROW...

...FLASH FLOOD WATCH ISSUED FOR WALDO BURN SCAR...

...FRONTAL PASSAGE LATE TOMORROW AFTERNOON...

CURRENTLY...

100+ DEGREE READINGS ARE NOTED ACROSS NEARLY AT ALL LOWER
ELEVATIONS. KLAA AND KLHX WERE AT 108F....PUEBLO 105 AND KCOS IS
98F. WINDS WERE GUSTING TO 30 TO 35 MPH NEAR THE WALDO FIRE AS KCOS
WAS GUSTING TO 29 KNTS AND KAFF (USAFA) WAS GUSTING TO 31 KNTS.

UNFORTUNATELY...LOTS OF CG ACTIVITY HAS BEEN NOTED ALONG THE
CONTDVD. DURING THE LAST HOUR OVER 100+ CG STRIKES HAVE OCCURRED.

THROUGH TONIGHT...

SHORT RANGE MODELS CONTINUE TO SHOWS WINDS SHIFTING TO THE WEST
ACROSS THE WALDO BURN AREA LATE THIS AFTERNOON AND EARLY EVENING.
LINE OF STORMS ACROSS THE CONTDVD WILL SLOWLY MOVE EAST TOWARDS THE
WALDO FIRE REGION. OUTFLOW ASSOCIATED WITH THIS LINE WILL LIKELY
INITIATE NEW STORMS IN ADVANCE OF THE BOUNDARY...AND SHORT TERM
GUIDANCE INDICATES THE POTENTIAL FOR HIGH BASED STORMS IN AND NEAR
THE WALDO FIRE SITE.

IF THESE WESTERLY WINDS TO MATERIALIZE...SMOKE FROM THE FIRE WOULD
ONCE AGAIN MOVE INTO THE CITY OF COLORADO SPRINGS.

ALTHOUGH STRONG WINDS WOULD NOT BE FAVORABLE FOR THE FIRE...IT WOULD
INCREASE THE RH VALUES ACROSS THE GREATER TELLER COUNTY REGION
TONIGHT...MAKING FOR SOMEWHAT FAVORABLE RH RECOVERY OVER THE BURN
SITE.

TEMPERATURES TONIGHT...ESPECIALLY OVER THE PLAINS...WILL NOT RECOVER
AND EXPECT LOWS IN THE 60S AND 70S TONIGHT AT MANY LOCATIONS. THE
KCOS REGION AND KPUB MAY SEE A BIT OF A RELIEF FROM THE OUTFLOW THAT
IS EXPECTED TO OCCUR THIS EVENING.

TOMORROW...

ANOTHER HOT DAY IS EXPECTED OVER THE PLAINS. HOWEVER...THERE IS HOPE
FOR GOOD PARTS OF THE REGION TOMORROW. FIRST MORE STORMS WILL FORM
OVER THE MTNS. LLVL RH VALUES WILL BE RATHER HIGH AND EXPECT MOST IF
NOT ALL OF THE STORMS ALONG THE CONTDVD TOMORROW WILL BE WET. FOR
THIS REASON WE WILL NOT BE ISSUING A RED FLAG FOR THE CONTDVD
REGION. IT WILL ALSO BE COOLER TOMORROW ACROSS THE MTNS DUE TODAYS
STORMS AND ADDITIONAL CLOUDS.

FOR THE REST OF THE AREA...A RED FLAG WARNING WILL ONCE AGAIN BE
ISSUED WHERE FUELS ARE DRY. THIS INCLUDES ALL OF THE MTNS/VALLEYS
EXCLUDING THE CONTDVD AND ALL OF THE PLAINS EXCEPT FAR E PLAINS.
WINDS WILL BE GUSTY TO 30 MPH AND RH VALUES WILL BE IN THE SINGLE
DIGITS OVER THE PLAINS...LOWER TEENS MTNS.

A COOL FRONT WILL MOVE ACROSS THE REGION LATE IN THE AFTERNOON. THE
BOUNDARY WILL CROSS THE PIKES PEAK REGION AOA 22Z 94 PM LOCAL).
DEWPT WILL INCREASE SIGNIFICANTLY BEHIND THE FRONT AND CAPE VALUES
OF OVER 2000 J/KG WILL MOVE INTO THE AREA. SIMULATIONS SHOW
THUNDERSTORMS DEVELOPING OVER THE BURN SITE TOMORROW...AND WITH ALL
OF THE CAPE THE STORMS COULD BE ON TH WET SIDE. ALTHOUGH NOT MUCH
PRECIP IS EXPECTED...ANY LOCALLY HEAVY RAIN WHICH FALLS ON THE BURN
AREA COULD CAUSE FLASH FLOODING. FOR THIS REASON WE WILL ISSUE A
FLASH FLOOD WATCH FOR THE BURN SCAR AND AREAS IMMEDIATE DOWNSTREAM.
IT SHOULD BE NOTED THAT THE BURN SCAR IS COMPLETELY IN ZONE 81...BUT
ANY FLOOD WAVE WILL FLOW INTO ZONE 85 (MANITOU SPRINGS AND OLD
COLORADO CITY).

IT IS VERY IMPORTANT TO NOTE THAT IF HEAVY RAIN FALLS OVER THE FIRE
AND A SIGNIFICANT FLOOD WAVE DEVELOPS...THEN THERE WILL NOT BE MUCH
TIME FOR RESIDENTS OF MANITOU SPRINGS AND OLD COLORADO CITY TO
EVACUATE TO HIGHER GROUND.

ANY STORMS TOMORROW NEAR THE FIRE WILL CAUSE ADDITIONAL EXTREME FIRE
BEHAVIOR.

IN ADDITION...SOME OF THE STORMS COULD BE ON THE MARGINALLY SEVERE
SIDE TOMORROW IN THE GREATER PIKES PEAK REGION. \/HODANISH

.LONG TERM...

(WEDNESDAY NIGHT THROUGH WEDNESDAY)

...HOT CONDITIONS TO CONTINUE...

MODELS REMAIN FAIRLY CONSISTENT RUN TO RUN WITH REGARDS TO THE LONG
TERM WEATHER PATTERN OVER THE FORECAST AREA. THE GFS/EC/NAM12
CONTINUE TO ADVERTISE A BOUNDARY PUSHING SOUTH THROUGH EASTERN
COLORADO AROUND 00Z THURSDAY. THE NAM12...GFS...AND THE LOCAL WRF
SHOW INCREASES IN MID AND LOW LEVEL MOISTURE BEHIND THE FRONT. THE
MODELS INCREASE DEWPOINTS TO THE MID 40'S OVER TELLER AND EL PASO
COUNTIES TO NEAR 50 OVER THE EASTERN PLAINS. THIS EXTRA MOISTURE
SHOULD HELP ENHANCE MOUNTAIN THUNDERSTORM DEVELOPMENT WEDNESDAY
AFTERNOON AND EVENING. WET AND DRY THUNDERSTORMS IN THE MOUNTAINS
ARE LIKELY WITH POTENTIAL FOR NUMEROUS LIGHTNING STRIKES.

MODELS SHOW ANOTHER WEAK BOUNDARY WILL SLOWLY MOVE THROUGH EASTERN
COLORADO THURSDAY NIGHT AGAIN INCREASING MOISTURE IN THE UPPER
LEVELS AND SURFACE. THIS SHOULD PROMOTE ADDITIONAL THUNDERSTORMS
ACROSS THE MOUNTAINS AND I-25 CORRIDOR AROUND 00Z FRIDAY. THE NAM SEEMS A
BIT OVERDONE WITH PRECIPITATION ACROSS THE EASTERN PLAINS GIVEN THE
DRY AIR AT LOWER LEVELS...BUT WILL BE WORTH WATCHING IN LATER MODEL
RUNS.

THE GFS AND EC REAMPLIFY THE RIDGE OVER THE REGION FRIDAY AND
SATURDAY AND FLATTEN IT OUT SUNDAY THROUGH WEDNESDAY WITH BOTH
MODELS SHOWING A CHANCE OF MOUNTAIN SHOWERS AND THUNDERSTORMS EACH
AFTERNOON. DURING THIS TIME PERIOD THE CHANCES FOR ANY WETTING RAINS
WILL REMAIN LOW AND HIGH TEMPERATURES WILL CONTINUE TO BE 10 TO 15
DEGREES ABOVE AVERAGE ACROSS THE FORECAST AREA.

&&

.AVIATION...

VFR CONDITIONS WILL OCCUR AT KALS AND KPUB NEXT 24H.

AT KCOS...OUTFLOW IS EXPECTED LATE THIS AFTERNOON/EARLY EVENING
ACROSS THE KCOS AREA. THESE STRONGER WEST WINDS COULD PUSH SMOKE
INTO THE AIRPORT SITE REDUCING THE VISIBILITY AND POSSIBLY PRODUCE
LOWER CIGS.

A COLD FRONT WILL MOVE ACROSS THE KCOS REGION AOA 22 UTC
TOMORROW...SHIFTING THE WINDS TO THE NORTH. TSRA WILL LIKELY DEVELOP
IN THE REGION LATE IN THE AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220>223-
226>233.

RED FLAG WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR COZ221-222-
224>233.

FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
FOR COZ081-085.

&&

34/81
Hazardous weather outlook, Jun 26, 11:55 AM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1155 AM MDT TUE JUN 26 2012

COZ058>089-093>099-271800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1155 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE POTENTIAL FOR DRY THUNDERSTORMS...ALONG WITH THE DRY
VEGETATION...WILL RESULT IN EXTREME FIRE DANGER FOR LAKE...CHAFFEE
AND FREMONT COUNTIES...AND FOR THE EASTERN SAN JUAN AND LA GARITA
MOUNTAINS.   LOW HUMIDITY...GUSTY WINDS AND DRY VEGETATION...WILL
LEAD TO EXTREME FIRE DANGER FOR TELLER...EL PASO...PUEBLO...
CROWLEY...OTERO...HUERFANO AND LAS ANIMAS COUNTIES.  RAPID RATES OF
FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRES.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
OVER AND NEAR THE MOUNTAINS...WITH LITTLE RAINFALL EXPECTED.  THE
MAIN THREATS WITH THE STORMS WILL BE LIGHTNING AND WIND GUSTS TO 40
MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...A COOL FRONT WITH NOTICEABLY HIGHER HUMIDITY VALUES
WILL MOVE INTO THE PIKES PEAK REGION DURING THE MID AFTERNOON.
THIS BOUNDARY WILL HAVE THE POTENTIAL TO BRING THUNDERSTORMS TO
THE PIKES PEAK REGION LATE IN THE DAY. SOME OF THESE STORMS COULD
BE ON THE STRONG SIDE...PRODUCING LOCALLY HEAVY RAIN...WIND GUSTS
TO 50 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER.

THERE IS A SLIGHT CHANCE FLASH FLOODING MAY OCCUR IN THE WALDO
CANYON BURN SCAR LATE TOMORROW AFTERNOON AND EARLY EVENING IF ANY
STRONG STORM DEVELOPS OVER THE BURN SITE REGION. RESIDENTS OF
MANITOU SPRINGS...AND OLD COLORADO CITY SHOULD BE ON ALERT FOR
THIS POSSIBILITY.

THURSDAY THROUGH FRIDAY...ISOLATED THUNDERSTORMS ARE EXPECTED
EACH AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH
VALLEYS...WITH ONE OR TWO STORMS MOVING ACROSS THE EASTERN PLAINS
THURSDAY. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING
AND GUSTY WINDS...WITH MOST STORMS PRODUCING LITTLE RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

HODANISH

In the hours before

Special weather statement, Jun 26, 3:25 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT TUE JUN 26 2012

COZ060>063-262200-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-EASTERN SAWATCH MOUNTAINS ABOVE
11000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN
MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
325 PM MDT TUE JUN 26 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO...

AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALPINE...OR 36 MILES EAST OF GUNNISON...
WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUENA VISTA.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:26 PM MDTRed Flag WarningPUBAlamosa, Bent, Conejos, Costilla, Crowley, Custer and 11 more30 hr

Nearby

Flood Watches in Colorado, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.